Dr Reddy's Labs recalls muscle relaxant drug from US market
Hyderabad: Dr Reddy's Laboratories has initiated recall of its tizanidine tablets, used as a muscle relaxant, from the US market due to labelling issues.
According to a notification issued by United States Food and Drug Administration, the recall has been initiated voluntarily by the drug maker and the same was intimated to the drug regulator through a letter on March 19.
Tizanidine is a drug that is used as a muscle relaxant and used to treat the spasms, cramping, and tightness of muscles caused by medical problems such as multiple sclerosis, spastic diplegia, back pain, or certain other injuries to the spine or central nervous system.
"Labelling Illegible: There is a possibility that the bottle labels do not contain the strength of the product as well as other printing details," the FDA notification said.
Over 117,000 bottles (150-count tablets per bottle) are being recalled from the market by Dr Reddy's Laboratories under a Class-III recall. The tablets are of 4 mg strength.
According to FDA, a Class-III recall is done in a situation in which "use of or exposure to a violative product is not likely to cause adverse health consequences".
DRL officials were not available for comment.
Financial implications of the recall could not be immediately ascertained.
In another recent recall notification, currently DRL has been withdrawing multiple lots of Citalopram tablets USP, 20mg, 10mg and 40 mg (all 30 count bottles) from the US market due to complaints reporting a strong garlic odour or strong chemical smell.
The Citalopram recall had been initiated in August last year under Class-II recall.
A Class-II recall is done in a situation in which "use of or exposure to a violative product may cause temporary or medically reversible adverse health consequences" or where the probability of serious adverse health consequences is remote.
Citalopram is indicated for the treatment of depression and prevention of relapse panic disorder with or without agoraphobia and obsessive-compulsive disorder.